Weaning off Remeron for sleep. withdrawal symptoms... misery

#1

So I started Remeron back in Nov to help with severe insomnia. It stopped working so I decided to wean off it from 15mg to 7.5mg. Its been 5 days and I feel terrible. Plus… I was planning to switch to Trazodone for sleep but that seems to make my heart race. I’m in complete misery with the withdrawal symptoms and no effective sleep med. Any suggestions?

Oh and I went to see a top top sleep doctor and the guy barely would let me talk. Told me I had to do CBTi and that would fix my sleep. He ignored my explaintion of PFS. Wrote me a prescription for lexapro and klonopin and sent me out the door. What a waste of time and now I really feel exposed and am in a bad state.

1 Like
#2

I am sorry to hear, mate. You have to withdraw from psych drugs very, very slowly. You have been on it for 4 months, so you should probably taper off for 2 months - all the way down to 1/16th of the original dose. And then expect to be miserable for some time after you have stopped.

#3

Sorry to hear this.

If you want to see another doctor (or the same one) perhaps you should take some studies that explain the existence of PFS so that he can’t just talk over you?

#4

I should have been prepared with PFS literature but I dont think it would have helped. Guy was such an asshole

#5

Hey my friend. I’ve been on and off mirt for 6 years. I now take the smallest piece possible. I take it bc it’s still effective for sleep. It’s such a small dose but it effectively makes me sleep I just keep taking it. Could this work for you? For long term Health I would say taking nothing is best, but the med has improved my quality of life during PFS misery, I’d say it is worth just keep taking.

#6

Also, when I dropped down to such a dose, I tapered down but still had unimaginable side effects, insomnia, trouble pain, indegestion, depression, anxiety etc. All these went away after 1 to two weeks. So the withdrawal is REAL

#7

My dose is probably much less than 1 mg. Just a speck does the trick.

#8

How are you doing @scaredoutofmymind? Can you give a full update on everything including meds that worked? Glad to see you are still fighting the fight!

#9

I have only been on Remeron for 4 months. I’m at a week of 7.5mg as of today and i think some of the withdrawal has subsided for now. Had the shakes yesterday and day before. I will continue to titrate down. I was given an RX called Rozerem (ramelteon) today. I’m not super confident its going to do much. It sounds like it works on Melatonin receptors… dont think anything like that will dent my insomnia but I will give it a try. Who knows… maybe it will work great.

1 Like
#10

25-50 mg of zoloft does the trick

#11

Zoloft is a SSRI which are the main culprit in PSSD so I would strongly object to anyone considering starting one!